MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT
Model Number 1616MS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 04/2022).
 
Event or Problem Description
It was reported that during a biopsy procedure, the device allegedly broke off inside the patient upon removing the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
It was reported that during a bone marrow biopsy procedure, the device allegedly broke off inside the patient upon removing the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one mission disposable core biopsy instrument was returned for evaluation.On visual evaluation, the device appeared to have blood residue throughout and the device was returned in a primed configuration with the cannula at the 20mm position.On further evaluation, the distal end of the compatible coaxial was noted to be twisted and missing the distal tip.And the trocar stylet was removed and no anomalies were noted to the distal tip.On additional evaluation, the device was attempted to be dry fired and the attempt was unsuccessful.Therefore , the investigation for the reported break is confirmed as the distal end was noted to be twisted and missing the distal tip.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MISSION NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13576914
Report Number2020394-2022-00113
Device Sequence Number17563028
Product Code KNW
UDI-Device Identifier00801741096976
UDI-Public(01)00801741096976
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1616MS
Device Catalogue Number1616MS
Device Lot NumberHUDR2429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date04/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown